Alabama, 2004

Cold in Alabama, August 13, 2004

August 13, 2004 · NWS BMX · 1 event in 1 county or zone

1 cold/wind chill, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 13, 2:16 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 13, 2:16 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 AM CDT FRI AUG 13 2004

.SYNOPSIS...DRIER COOLER CONDITIONS WILL PREVAIL THROUGH THE
WEEKEND.  TEMPERATURES WILL RETURN TO NORMAL FOR THE BEGINNING OF THE
WORK WEEK WITH THE CHANCE OF RAIN RETURNING TOWARD THE END OF WEEK.
&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
THE FRONT HAS STALLED SOUTH OF THE FORECAST AREA AND AT 3 AM SKIES
WERE CLEAR.  TEMPERATURES WERE IN THE UPPER 50S FOR THE NORTH TO
MIDDLE TO UPPER 60S FOR THE SOUTH.  HIGH PRESSURE WILL BEGIN TO
INFLUENCE THE AREA BRINGING WITH IT COOLER DRIER AIR.

THE MAIN FORECAST ISSUE WILL BE OVERNIGHT LOW TEMPERATURES FOR THE
NEXT COUPLE OF NIGHTS.  WITH DEW POINTS FORECASTED TO BE IN THE
LOWER TO MIDDLE 50S RECORD LOWS COULD BE SET...BUT DON/T THINK IT
WILL BET THAT CUT AND DRY DUE TO THE OVERNIGHT WINDS.  MAY BREAK A
FEW RECORDS TONIGHT AND SATURDAY.

SOME RECORD INFORMATION:
(BHM)
AUGUST 14 - RECORD LOW 58  SET IN 1967
AUGUST 15 - RECORD LOW 58  SET IN 1963

(ANB)
AUGUST 14 - RECORD LOW 58  SET IN 1964
AUGUST 15 - RECORD LOW 58  SET IN 1963

(TCL)
AUGUST 14 - RECORD LOW 60  SET IN 2000
AUGUST 15 - RECORD LOW 59  SET IN 1963

(MGM)
AUGUST 14 - RECORD LOW 62  SET IN 1964
AUGUST 15 - RECORD LOW 64  SET IN 2000
&&

.LONG TERM...(MONDAY THROUGH THURSDAY)
NO CHANGES MADE.  ZONAL FLOW WILL BE IN CONTROL WITH THE NEXT SYSTEM
APPROACHING THE AREA THURSDAY INTO FRIDAY.  WILL NOT ADD POPS TO THE
FORECAST AT THIS TIME AND WILL ALLOW THE DAY SHIFT TO TAKE A
CLOSER LOOK.
&&

.PRELIMINARY NUMBERS...

GADSDEN    79 54 81 58 85 / 00 00 00 00
ANNISTON   79 56 81 58 85 / 00 00 00 00
BIRMINGHAM 78 57 83 59 85 / 00 00 00 00
TUSCALOOSA 81 55 83 60 87 / 00 00 00 00
CALERA     80 57 83 59 86 / 00 00 00 00
AUBURN     80 57 83 62 87 / 00 00 00 00
MONTGOMERY 82 60 85 61 89 / 00 00 00 00
TROY       81 59 84 61 88 / 05 05 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

80
Hazardous weather outlook, Aug 12, 12:22 PM CST, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CDT THU AUG 12 2004

ALZ011>015-017>050-131230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
122 PM CDT THU AUG 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT)

NO HAZARDOUS WEATHER IS EXPECTED.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)

AT THIS TIME...THE CURRENT FORECAST FOR HURRICANE CHARLIE KEEPS IT
WELL EAST OF CENTRAL ALABAMA...WITH NO DIRECT IMPACT ON OUR WEATHER.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Jefferson

When
August 13, 4:00 AM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The morning low temperature observed at the Birmingham International Airport was 55 degrees.This temperature established a new record low. The previous record was 56 degrees set back in 1979.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416566.